MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number HR104
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: anterior hip arthroplasty.Description of event: complaint 1 of 3: (b)(4) - mfr# 2027111-2024-00706; complaint 2 of 3: (b)(4); complaint 3 of 3: (b)(4).Anterior hip arthroplasty.The alexis ortho was placed according to the ifu under the tfl and the sartorius.After removing the alexis ortho at the end of the procedure, there was a tear in the sheath of the alexis ortho.Product test with (name redacted) for an anterior hip arthroplasty at [facility] in [city].The surgeon finished the surgery without complications.The tear in the sheath was first discovered after the surgery.Additional information received from company rep.Via e-mail on 19jun2024: the malfunction occurred in the middle of the or while introducing the acetabular socket in to the pelvic.The regular instruments used for anterior hip arthroplasties were used during this procedure together with the alexis were breacher, reamer, retractors.The instruments were used as normal during anterior hip arthroplasties.We are not sure if the device particulated, the surgeon meant that the alexis particulated and part of the alexis sheath was now implanted on the acetabular socket.But this was just his assumption and was not verified.And i will also file another cer with the same product.We tested three alexis orthos and all three ended up having a hole.Only that in two of those three surgeries we were not aware at what time during the surgery the incident happened.With the cer case that i already filed, we saw the incident happen and therefore we know what caused the tear in the alexis sheath.Intervention: the surgeon finished the surgery without complications.Patient status: the patient is fine.
 
Event or Problem Description
Procedure performed: anterior hip arthroplasty.Description of event: complaint 1 of 3: (b)(4) - mfr# 2027111-2024-00706; complaint 2 of 3: (b)(4) - mfr# 2027111-2024-00728; complaint 3 of 3: (b)(4) - mfr# 2027111-2024-00726.Anterior hip arthroplasty.The alexis ortho was placed according to the ifu under the tfl and the sartorius.After removing the alexis ortho at the end of the procedure, there was a tear in the sheath of the alexis ortho.Product test with (name redacted) for an anterior hip arthroplasty at [facility] in zürich.The surgeon finished the surgery without complications.The tear in the sheath was first discovered after the surgery.Additional information received from company rep.Via e-mail on 19jun24: the malfunction occurred in the middle of the or while introducing the acetabular socket in to the pelvic.The regular instruments used for anterior hip arthroplasties were used during this procedure together with the alexis were breacher, reamer, retractors.The instruments were used as normal during anterior hip arthroplasties.We are not sure if the device particulated, the surgeon meant that the alexis particulated and part of the alexis sheath was now implanted on the acetabular socket.But this was just his assumption and was not verified.And i will also file another cer with the same product.We tested three alexis orthos and all three ended up having a hole.Only that in two of those three surgeries we were not aware at what time during the surgery the incident happened.With the cer case that i already filed, we saw the incident happen and therefore we know what caused the tear in the alexis sheath.Intervention: the surgeon finished the surgery without complications.Patient status: the patient is fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is likely that the acetabular cup used in the procedure or a sharp object or instrument came into contact with the sheath, resulting in a hole or tear that further propagated due to the stress the sheath experiences during use.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.

Brand Name
ALEXIS® ORTHOPAEDIC PROTECTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19671622
Report Number2027111-2024-00728
Device Sequence Number3239294
Product Code KGW
UDI-Device Identifier00607915138950
UDI-Public(01)00607915138950
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHR104
Device Catalogue Number101472872
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREACHER.; REAMER.; RETRACTORS.
Patient SexUnknown